Alert archive / New Mexico / Flash Flood Warnings in 2013
Flash Flood Warning 75, NWS El Paso, TX
NWS El Paso, TX issued this flash flood warning at Aug 4, 2013, 12:36 PM MDT for Grant County, New Mexico. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 4, 2013, 12:36 PM MDT (18:36 UTC)
- Expired
- Aug 4, 2013, 6:30 PM MDT
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Grant County, NM
The radar
The El Paso radar (KEPZ), 153 km from the middle of the area, began a volume at 18:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 4, 5:08 PM MDT | FLASH FLOOD | 1 Ne Sherman, NM | GALLINAS CANYON IS FLOODING AT DE-LA-O ROAD NEAR ROYAL JOHN MINE ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 272 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Santa Teresa, NM (KEPZ), launched 12:00Z, 6.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 39 J/kg
- Mixed-layer CIN
- -189 J/kg
- Mixed-layer LCL
- 2587 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -2 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
006
WGUS54 KEPZ 041836
FFWEPZ
NMC017-050030-
/O.NEW.KEPZ.FF.W.0075.130804T1836Z-130805T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE EL PASO TX
1236 PM MDT SUN AUG 4 2013
THE NATIONAL WEATHER SERVICE IN EL PASO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME EAST CENTRAL GRANT COUNTY IN SOUTHWEST NEW MEXICO...
* UNTIL 630 PM MDT
* AT 1230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH HEAVY RAINFALL ACROSS THIS PORTION
OF THE SILVER FIRE BURN SCAR. RADAR ESTIMATES OF 1 TO 1.5 INCHES
OF RAIN HAVE FALLEN IN THE HEAD WATERS OF THE GALLINAS CANYON. IT
CAN TAKE SEVERAL HOURS FOR THE FLOOD WATERS TO WORK THEIR WAY DOWN
TO THE MIMBRES RIVER.
* LOCATIONS IMPACTED INCLUDE...
IRON CREEK CAMPGROUND
NM STATE HIGHWAY 152
ROYAL JOHN MINE ROAD BRIDGE...
LAT...LON 3282 10788 3296 10784 3296 10782 3295 10777
3292 10777 3287 10778 3282 10782 3272 10787
3277 10789
$$
TSB1 follow-up statement
518
WGUS74 KEPZ 042215
FFSEPZ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE EL PASO TX
415 PM MDT SUN AUG 4 2013
NMC017-050030-
/O.CON.KEPZ.FF.W.0075.000000T0000Z-130805T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
GRANT NM-
415 PM MDT SUN AUG 4 2013
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR EXTREME EAST CENTRAL
GRANT COUNTY UNTIL 630 PM MDT...
AT 414 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
UPWARDS OF 3 INCHES OF RAIN HAD FALLEN AT THE PEAKS OF THE BLACKS
RANGE IN THE GALLINAS CANYON. IT CAN TAKE SEVERAL HOURS FOR THE
WATER TO MAKE IT DOWN TO THE MIMBRES RIVER.
LOCATIONS IMPACTED INCLUDE...
IRON CREEK CAMPGROUND...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. IT ONLY TAKES A FEW INCHES OF SWIFTLY FLOWING WATER TO
CARRY VEHICLES AWAY.
&&
LAT...LON 3282 10788 3296 10784 3296 10782 3295 10777
3292 10777 3287 10778 3282 10782 3272 10787
3277 10789
$$
JMGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 4, 3:05 AM MDT, 9 hours 31 minutes earlier.
Area forecast discussion, Aug 4, 3:05 AM MDT, 9 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 305 AM MDT SUN AUG 4 2013 .SYNOPSIS... A FEW THUNDERSTORMS HAVE DEVELOPED EARLY THIS MORNING FROM THE RIO GRANDE VALLEY EAST AND SHOULD DISSIPATE MID MORNING. SCATTERED MOUNTAINS THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON WHILE THE LOWLANDS WILL SEE ISOLATED STORMS. THIS PATTERN SHOULD CONTINUE MOST OF THE WEEK AS AN UPPER HIGH OVER NORTH TEXAS WILL SLOWLY DRIFT OVER EASTERN TEXAS BY TUESDAY. BY FRIDAY AND SATURDAY LOW LEVEL SOUTHEAST FLOW MAY INCREASE AND GIVE THE BORDERLAND A HIGHER COVERAGE OF THUNDERSTORMS. TEMPERATURES WILL REMAIN ABOVE NORMAL MOST OF THE NEW WEEK AHEAD. && .DISCUSSION... MAIN LARGE SCALE PATTERN LOOKS TO REMAIN UNCHANGED THIS WEEK WITH UPPER HIGH OVER NORTH TEXAS AND THE PANHANDLE VERY SLOWLY DRIFTING EASTWARD. HIGHER MOISTURE REMAINS OUT WEST...THOUGH NOT A LOT HIGHER (WESTERN PW'S ABT 1.3'...EASTERN PW'S ABT 1.1"). MODELS HAD BEEN HINTING AT INCREASING LOW LEVEL SOUTHEAST FLOW THIS MORNING AND THIS AFTERNOON AND IT LOOKS LIKE IT IS OCCURRING. THE CONVERGENCE ZONE WITH THE WEST FLOW AND SOUTHEAST FLOW IS CURRENTLY OVER WEST TEXAS UP TO OTERO COUNTY AND HAS HELPED FUEL SOME SMALL THUNDERSTORMS MOST OF THE EARLY MORNING. LIKELY HELPING THESE STORMS IS THE DRIER AIR INTRUSION ALOFT JUST WEST OF THE HIGH CENTER. NAM12 MOVES THIS CONVERGENCE ZONE OVER THE RIO GRANDE VALLEY MID MORNING SO WILL ALLOW ISOLD TSTMS IN GRIDS/ZONES THIS MORNING FOR THE EASTERN CWA. OTHERWISE BROKEN RECORD OF SCATTERED TSTMS MTN/WESTERN ZONES SHOULD CONTINUE NOT ONLY TODAY BUT FOR THE NEXT COUPLE OF DAYS. ONE THING TO WATCH...BOTH NAM12 AND WRF MODELS PICKING UP ON STRENGTHENING LOW LEVEL CONVERGENCE ZONE LATE TONIGHT JUST WEST OF EL PASO. 00Z NAM12 RUN HAD GOOD SIZED AREAS OF HALF INCH QPFS...THOUGH 06Z HAS BACKED OFF THOSE TOTALS. WILL NOT REALLY TAILOR GRIDS TO REFLECT THIS FOR NOW BUT WILL ADVISE NEXT SHIFT TO WATCH MORNING MODELS AND OBSERVATIONS. TUESDAY THROUGH THURSDAY...UPPER HIGH IS PROGGED TO BE OVER EAST TEXAS...WHILE A SHORT WAVE OVER THE FOUR CORNERS SCOOTS EAST. THIS WILL TURN UPPER FLOW TEMPORARILY WEST WED/THUR. MAY NOT HAVE MUCH OF A CHANCE OF RAIN AT ALL FOR THE LOWLANDS BUT DID KEEP THE SMALLEST OF POPS IN. FRIDAY INTO THE WEEKEND...GFS STILL SHOWING LOW LEVEL SOUTHEAST FLOW TO RETURN SOME THURSDAY NIGHT AND MORE STEADILY ON FRIDAY. PW'S INCREASE BACK TO AROUND 1.3 - 1.4 INCHES FRIDAY BEFORE THESE CONCENTRATE MORE TO THE WEST SAT/SUN. WILL INCREASE POPS AGAIN DUE TO THIS. && .AVIATION...VALID 04/12Z-05/12Z. MOSTLY VFR THRU THE PERIOD. THRU ABT 15Z FROM KLRU EAST...ISOLATED -TSRA BKN100CB MAX TOPS 280. DVLPG AFT 18Z OVR MOUNTAINS...SCATTERED 3-5SM TSRA BKN110CB TOPS 450. THESE CONDS DVLPG ELSW AFT 22Z BUT MORE ISOLATED. WINDS 7-12 KTS...SOUTHEAST EAST OF THE RIO GRANDE VALLEY AND SOUTHWEST WEST OF THE RIO GRANDE VALLEY. WIND GUSTS OF 35-45 KTS POSSIBLE NEAR TSTMS. && .FIRE WEATHER... HIGH PRESSURE ALOFT OVER NORTH TEXAS CONTINUES TO KEEP SLIGHTLY DRIER AIR OVER THE EASTERN ZONES THIS MORNING. AT LOW LEVELS WEAK SOUTHEAST FLOW HAS PUSHED INTO WEST TEXAS AND HELPED KICK OFF SOME ISOLATED THUNDERSTORMS EARLY THIS MORNING. THIS SW/SE CONVERGENCE ZONE WILL MOVE TO THE RIO GRANDE VALLEY THIS AFTERNOON. LOOK FOR SCATTERED TSTMS THIS AFTN/TNGT FOR THE MOUNTAIN ZONES AND AREAS WEST OF DEMING...WITH ISOLATED TSTMS ELSEWHERE. UPPER HIGH SLOWLY DRIFTS EAST OVER EASTERN TEXAS BY TUE/WED...WITH MOSTLY ISOLATED TSTMS ALL ZONES THE RESULT. LOW LEVEL SOUTHEAST FLOW RETURNS FRIDAY AND SATURDAY FOR A POSSIBLE UPTICK IN TSTMS AGAIN. MIN RH'S WILL REMAIN IN THE 20S LOWLANDS AND 30S MOUNTAINS FOR MOST OF THE WEEK AHEAD. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 99 77 98 75 96 / 10 20 10 10 20 SIERRA BLANCA 101 74 100 73 98 / 10 10 10 10 10 LAS CRUCES 98 72 97 71 95 / 10 20 20 20 20 ALAMOGORDO 99 72 98 71 96 / 10 20 10 10 20 CLOUDCROFT 75 51 73 51 73 / 30 20 30 10 30 TRUTH OR CONSEQUENCES 95 69 94 68 92 / 20 20 20 20 20 SILVER CITY 89 63 87 61 84 / 30 40 30 30 30 DEMING 96 70 95 69 93 / 30 20 20 20 20 LORDSBURG 95 68 94 67 92 / 30 30 30 30 30 WEST EL PASO METRO 100 76 99 74 97 / 10 20 10 10 20 DELL CITY 100 69 99 67 97 / 10 10 10 10 10 FORT HANCOCK 101 76 100 74 99 / 10 10 10 10 10 LOMA LINDA 97 70 94 68 91 / 10 20 10 10 20 FABENS 100 75 99 73 97 / 10 10 10 10 10 SANTA TERESA 98 73 97 72 95 / 10 20 20 10 20 WHITE SANDS HQ 98 74 97 73 95 / 10 20 20 20 20 JORNADA RANGE 98 71 97 70 95 / 10 20 20 20 20 HATCH 94 71 93 70 91 / 10 20 20 20 20 COLUMBUS 96 71 95 70 93 / 20 20 20 20 20 OROGRANDE 100 74 99 73 97 / 10 20 10 10 20 MAYHILL 84 56 82 56 81 / 20 20 30 10 20 MESCALERO 86 54 84 54 83 / 20 20 30 20 30 TIMBERON 82 56 80 56 79 / 20 20 30 10 20 WINSTON 83 59 81 59 80 / 30 30 30 30 30 HILLSBORO 94 67 91 65 88 / 30 20 20 20 20 SPACEPORT 95 70 94 69 92 / 20 20 20 20 20 LAKE ROBERTS 84 60 82 59 81 / 40 40 30 30 30 HURLEY 90 64 87 62 84 / 30 30 30 30 30 CLIFF 92 64 88 62 87 / 30 30 30 30 30 MULE CREEK 93 62 90 60 87 / 30 30 30 30 30 FAYWOOD 93 66 90 64 87 / 30 30 30 30 20 ANIMAS 94 68 93 67 91 / 30 30 30 30 30 HACHITA 96 68 95 67 93 / 30 30 30 30 20 ANTELOPE WELLS 93 66 92 65 90 / 30 30 30 30 30 CLOVERDALE 91 64 88 62 85 / 30 40 30 30 30 && .EPZ WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 17 HEFNER
The office that day
Everything else NWS El Paso, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 4, 11:52 AM MDT | Areal Flood Advisory | EPZ | Grant, Sierra | 4 hr |
| Aug 4, 1:01 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Aug 4, 1:08 PM MDT | Areal Flood Advisory | EPZ | Otero | 112 min |
| Aug 4, 1:34 PM MDT | Flash Flood Warning | EPZ | Sierra | 4 hr |
| Aug 4, 2:59 PM MDT | Flash Flood Warning | EPZ | Sierra | 6 hr |
Nearby
Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.